I am ALWAYS worried about mixing drugs together. Currently I'm taking Robitussin AC (with codeine) once a day before bed for a cough I've had for a few weeks now. This morning I woke up with an upset stomach that has continued from last night (I have IBS, irritable bowl syndrome) so I usually take Pepto bismol to calm the affects but I'm too afraid to mix the two drugs. The last time I took robitussin was last night around 9:30pm and its now 9:00am the next morning, so it hasn't quite been twelve hours yet. I'm just wondering if its okay to take Pepto bismol (the liquid cherry flavour or chewables tablets) since so much time has passed? I looked up the drug interactions checker between the two and its a moderate level interaction, but I'm not quite understanding the explaination. Any information or explanations would help. Thanks much!
Yes, there is a potential drug interaction between Robitussin AC and Pepto Bismol.
The only real significant effect is there is an increased risk of worsening constipation . The CNS depression effect (drowsiness, impaired reactions etc) is not really an issue with Pepto Bismol.
So, if you can cope with the possible risk of becoming constipated then it is probably ok to take the Pepto Bismol. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Mar 2013 • 5 answers
Pepto-Bismol - I took pepto bismol 2 days ago and got black stool...I no longer have black stool but
Posted 28 May 2013 • 6 answers
Posted 14 Nov 2014 • 1 answer
Posted 29 Dec 2014 • 1 answer
Posted 18 Aug 2018 • 0 answers